Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online
Ask a Urologist   »  

Frequent urinating, weakness afterwards. Colorless urine. Is this diabetes insipidus?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I have frequent urinations quite often. When ever this frequent urination happens there will be severe urgency to urinate, urine is colourless ( like water), i tend to become very weak ( muscles) Once i take some food urge to urinate stops and its normal. This happens very regularly . IS this diabetes insipidus ? I am 25 year old male, I am suffering from this for 5-6 years now , I have consulted doctors but it did not help. ?
Posted Thu, 19 Apr 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Jasvinder Singh 15 minutes later
Hello,

Thanks for posting your query.

What you seem to be having is called polyuria. It can be due to excessive consumption of fluids, intake of diuretic fluids like caffeine, chocolate, coffee, tea, soft drinks, hot spicy foods; juices high in acid and alcoholic beverages.

But from your symptoms of increased frequency of urination and weakness associated, it is important to rule out diabetes mellitus as well. Diabetes insipidus is a less likely possibility because it is often associated with excessive thirst along with excessive urination.

To completely rule it out, you can get water deprivation test and urine analysis done. This test helps determine the cause of diabetes insipidus. Along with this, you need to get a fasting blood sugar and a HBA1c (Glycosylated Hemoglobin) done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Frequent urinating, weakness afterwards. Colorless urine. Is this diabetes insipidus? 10 minutes later
First of all thank you doctor for your valuable answer.

Will the above mentioned tests confirm if I have polyuria/dibetes mellitus/diabetes insipidus ? I live in hyderabad where do you suggest me to get these tests done.

if at all I have polyuria do we have any medication to treat it ?

Thanks in advance !
 
 
Answered by Dr. Jasvinder Singh 16 hours later
Hello,

Thanks for writing back.

The above mentioned investigations will confirm whether you have diabetes mellitus or diabetes insipidus.

You can consult a physician in Hyderabad and get investigated in good labs like Dr Reddy's or click on the link mentioned below to find out nearby general physicians.

WWW.WWWW.WW
Depending on the cause of polyuria, treatment can be planned. If diabetes is ruled out then other possibilities which need to be ruled out are prostatitis (inflammation of the prostate gland), interstitial cystitis, overactive bladder syndrome, stroke and other neurological diseases, urinary incontinence and bladder dysfunction.

Accordingly you might need to take measures such as control of excessive liquid intake, reduction in diuretic substances/drugs, treatment of any infection (with short-course antibiotics), removal of any urinary tract obstruction, treatment of diabetes, etc.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor